Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 11, 2009, 7:16 PM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 11, 2009, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Barren County, KY, Edmonson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:25 PM CDT | TSTM WND GST 74 | 11 W Glasgow, KY | KENTUCKY MESONET SITE. |
| Jun 11, 7:29 PM CDT | TSTM WND DMG | 2 N Smiths Grove, KY | SEVERAL HOMES WERE DAMAGED NEAR THE INTERSECTION OF US 31W AND HIGHWAY 101. POSSIBLE TORNADO. |
| Jun 11, 7:32 PM CDT | TSTM WND DMG | 5 Ne Smiths Grove, KY | NEAR THE INTERSECTION OF US 31W AND HIGHWAY 259...HEAVY DAMAGE TO A FARMHOUSE. A BARN WAS DAMAGED. NUMEROUS TREES WERE DOWN BLOCKING HIGHWAY 31W. |
| Jun 11, 7:38 PM CDT | TSTM WND DMG | 3 Sw Haywood, KY | TREE DOWN ON HIGHWAY 31E |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:47 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 120016 TORLMK KYC009-061-227-120100- /O.NEW.KLMK.TO.W.0033.090612T0016Z-090612T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 716 PM CDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 800 PM CDT... * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RHODA... MOVING SOUTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... SMITHS GROVE AROUND 720 PM CDT... HAYS AROUND 725 PM CDT... BON AYR AND PARK CITY AROUND 730 PM CDT... HAYWOOD AROUND 750 PM CDT... TREES WERE BLOWN DOWN AND A TRAILER BLOWN OVER IN SOUTHERN EDMONSON COUNTY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3711 8587 3690 8597 3705 8637 3722 8628 TIME...MOT...LOC 0015Z 294DEG 26KT 3710 8621 $$ 13
3 follow-up statements
000 WWUS53 KLMK 120025 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 725 PM CDT THU JUN 11 2009 KYC009-061-227-120100- /O.CON.KLMK.TO.W.0033.000000T0000Z-090612T0100Z/ EDMONSON KY-WARREN KY-BARREN KY- 725 PM CDT THU JUN 11 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN BARREN...EXTREME EASTERN WARREN AND EXTREME SOUTHEASTERN EDMONSON COUNTIES... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BON AYR...OR 20 MILES EAST OF BOWLING GREEN...MOVING SOUTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... BON AYR AND PARK CITY AROUND 730 PM CDT... GLASGOW MUNICIPAL AIRPORT AROUND 740 PM CDT... HAYWOOD AROUND 745 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 3698 8619 3717 8612 3711 8587 3690 8597 TIME...MOT...LOC 0025Z 294DEG 28KT 3706 8610 $$ 13
000 WWUS53 KLMK 120033 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 833 PM EDT THU JUN 11 2009 KYC061-227-120042- /O.CAN.KLMK.TO.W.0033.000000T0000Z-090612T0100Z/ EDMONSON KY-WARREN KY- 733 PM CDT THU JUN 11 2009 ...THE TORNADO WARNING FOR EASTERN WARREN AND SOUTHEASTERN EDMONSON COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING MOVED OUT OF WARREN AND EDMONSON COUNTIES. TREES WERE BLOWN DOWN AND A TRAILER BLOWN OVER IN EDMONSON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. LAT...LON 3694 8607 3710 8607 3711 8587 3690 8597 TIME...MOT...LOC 0032Z 300DEG 29KT 3702 8601 $$ KYC009-120100- /O.CON.KLMK.TO.W.0033.000000T0000Z-090612T0100Z/ BARREN KY- 733 PM CDT THU JUN 11 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL BARREN COUNTY... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST EAST OF BON AYR...OR 23 MILES EAST OF BOWLING GREEN...MOVING SOUTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... HAYWOOD AROUND 740 PM CDT... GLASGOW IS ALSO DIRECTLY IN THE PATH OF THIS TORNADO PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 3694 8607 3710 8607 3711 8587 3690 8597 TIME...MOT...LOC 0032Z 300DEG 29KT 3702 8601 $$ 13
000 WWUS53 KLMK 120054 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 754 PM CDT THU JUN 11 2009 KYC009-120103- /O.EXP.KLMK.TO.W.0033.000000T0000Z-090612T0100Z/ BARREN KY- 754 PM CDT THU JUN 11 2009 ...THE TORNADO WARNING FOR CENTRAL BARREN COUNTY WILL EXPIRE AT 800 PM CDT... THIS INCLUDES THE GLASGOW AREA. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED INTO SOUTHEASTERN BARREN COUNTY...WHERE A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR ALL OF BARREN COUNTY. LAT...LON 3694 8607 3710 8607 3711 8587 3690 8597 TIME...MOT...LOC 0053Z 300DEG 29KT 3693 8582 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:00 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT THU JUN 11 2009 .UPDATE FOR 00Z TAFS... SHORT TERM (TNGT AND FRI)... SHRTWV TROF/LEADING EDGE OF DRYING IN WATER VAPOR IMAGERY... CURRENTLY EXTENDING FROM CNTRL INDIANA TO CENTRAL KY WITH SLOWLY WEAKENING...BUT RAPIDLY MOVG MCS IN THE ERN 1/2 OF OUR FA. THERE ARE NO SVR STMS WITHIN MCS...JUST HEAVY RAINMAKERS...THAT SHUD EXIT TO THE EAST BY LATE AFTN. UPSTREAM...IN WAKE OF TROF PASSAGE... PRECIPITABLE WATER VALUES HAD DROPPED TO ABOUT 1.5...HAD BEEN ARND 2 INCHES...AND SCT TSTMS WERE DEVELOPING WITH HEATING...WHERE SB CAPES HAD RISEN TO ABOUT 2500 J/KG. BASED ON FCST SOUNDINGS SHOWING AN INFLUX OF MUCH DRIER AIR IN THE MID LEVELS...THESE STORMS COULD BE BOTH HIGH WIND AND HAIL PRODUCERS...BUT SHOULD REMAIN SCT IN NATURE. OUR LOCAL WRF SHOWS THE CURRENT TSTM AREAS VERY WELL IN OUR ERN FA AND ACRS IL/SW INDIANA AND WILL FOLLOW...AT LEAST FOR TNGT...FOR THIS FCST. BASED ON THIS AND UPSTREAM RADAR...WOULD EXPECT SCT STORMS TO REACH IN THE LOUISVILLE AND BOWLING GREEN VCNTYS BY 20Z AND LEX BY 00Z. THINK COVERAGE/STRENGTH OF STORMS SHUD BE GREATEST ARND 00Z...THEN BEGIN TO WANE WITH PASSING UPR LEVEL SUPPORT/INSTABILITY. WILL FOLLOW PREV FCST WITH SCT POP TERMINOLOGY THIS EVE FOR OUR ENTIRE FA...THEN END CHCS ACRS THE NORTH...KEEP SLGT CHC IN THE SOUTH AFTER MIDNIGHT AS WEAK CDFNT SAGS SEWD. STARTING FRIDAY...FRONT SHOULD BE POSITIONED SOUTHEAST OF OUR FA ...BUT WILL HOLD ONTO SLIGHT CHC POPS ACROSS THE SERN CWA EARLY AND KEEP CONDITIONS DRY THEREAFTER. WITH THE FRONT JUST TO THE SOUTH OF THE CWA...SHOWERS AND STORMS MAY DEVELOP ALONG THE BOUNDARY FRIDAY AFTERNOON CLOSE TO THE TN/KY BORDER. FOR NOW...WILL LEAVE IT DRY IN THE SOUTH...CONSISTENT WITH PREVIOUS FCST. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH MONDAY NIGHT... FAIRLY FLAT UPPER LEVEL FLOW IS EXPECTED AT THE BEGINNING OF THE PD. AS MID-LEVEL RIDGE BEGINS TO DEVELOP ACROSS TEXAS...UPPER FLOW WILL BECOME MORE NORTHWESTERLY WITH TIME. SFC FRONTAL BOUNDARY THAT WE HAVE BEEN DEALING WITH IN THE LAST FEW DAYS WILL PUSH SOUTH OF THE REGION AND THEN RETREAT BACK TO THE NORTHEAST DURING THE PD. THESE FEATURES ALONG WITH SEVERAL WAVES RIDING THROUGH WITHIN THE MEAN FLOW SUGGEST MORE CHANCES OF SHOWER AND STORMS ACROSS THE AREA. TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AS THE NUMERICAL MODELS OFTEN STRUGGLE WITH THESE FEATURES. AS FLOW BECOMES NORTHWESTERLY...COMBINATION OF DAYTIME HEATING WILL LIKELY RESULT IN SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS. FROM A MODEL SOLUTION PERSPECTIVE...THE BEST CHANCES FOR SHOWERS AND STORMS LOOKS TO BE ON SUNDAY WHEN A PERTURBATION IS FCST TO MOVE SOUTHEAST THROUGH THE REGION. AS I ALLUDED TO IN YESTERDAYS DISCUSSION...FROM A PATTERN RECOGNITION STANDPOINT...WERE GOING TO BE IN THE NORTHWEST FLOW WITH SEVERAL CHANCES OF SEEING A COUPLE OF MCSS COMING DOWN THE PIKE. THIS MAY RESULT IN HIGH WATER ISSUES OVER TIME...SHOULD THESE FEATURES TRACK OVER THE SAME AREA. GIVEN THE LOW CONFIDENCE IN TIMING OF THE INDIVIDUAL WAVES...HAVE GENERALLY PUT IN A DIURNAL CURVE FOR POPS...WITH THE HIGHEST CHANCES IN THE AFTERNOON/EVENING AND DRIER CONDITIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. GENERALLY STUCK CLOSE THE THE ENSEMBLE MEAN FOR TEMPS...WHICH IS GOOD AGREEMENT WITH THE PREVIOUS FCST. TUESDAY THROUGH THURSDAY... CONSENSUS OF THE LONG RANGE DETERMINISTIC AND ENSEMBLE SOLUTIONS CONTINUE TO AGREE ON DEVELOPING A LARGE MID LEVEL RIDGE ACROSS THE MID-MISSISSIPPI VALLEY. THIS RIDGE IS FCST TO MOVE EASTWARD WITH TIME AND INTO THE OHIO VALLEY TOWARD THE END OF THE PD. MUCH OF KY WILL BE IN THE NE PERIPHERY OF THIS RIDGE ON TUESDAY. SEVERAL DISTURBANCES ARE PROGGED TO MOVE WITHIN THE FLOW SETTING THE STAGE FOR SEVERAL ROUNDS/CLUSTERS OF STORMS TO MOVE THROUGH THE REGION. THE BEST CHANCE LOOKS TO BE TUESDAY AS A WAVE DROPS THROUGH. AFTER THAT...THE RIDGE AXIS GETS INTO THE REGION PUSHING THE STORM TRACK TO OUR EAST AND NORTHEAST. LEANED HEAVILY ON A 50/50 BLEND OF THE GFS AND EURO HERE AS THEY ARE IN PRETTY GOOD AGREEMENT...BUT AS USUAL...THERE IS SOME TIMING DIFFERENCES WITH RESPECT TO THE WAVES COMING THROUGH ON TUES. PLAN ON KEEPING WED/THU DRY AT THIS POINT. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE 80S AND LOWS IN THE UPPER 60S. HIGHS IN THE UPPER 80S TO AROUND 90 ARE POSSIBLE BY WED/THU DEEPENING ON HOW FAR THE RIDGE BUILDS INTO THE AREA. && .AVIATION (12/00Z TAFS)... CLUSTER OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY WILL CONTINE THROUGH AT LEAT 06Z. THESE STROMS WILL BE CAPABLE OF PRODUCING WINDS TO 45 MPH... GOLF BALL SIZE HAIL... AND VERY HEAVY RAIN REDUCING VSBYS TO LESS THAN 1/2 MILE. AFTER 06Z A WEAK FRONT SHOULD DROP SOUTH TO THE KY/TN BORDER WHICH WILL END THE PRECIPITATION ACROSS THE REGION HOWEVER I EXPECT IFR CIGS THROUGH 15Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...KIRKPATRICK LONG TERM....MRJ AVIATION.....JA
Hazardous weather outlook, Jun 11, 5:05 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT THU JUN 11 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT (245 PM CDT) THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK ARA THIS EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS... HAIL TO 1 INCH ... DANGEROUS CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST SECTIONS OF THE OUTLOOK AREA FRIDAY. THE LATEST FORECASTS INDICATE THAT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXISTS FROM SATURDAY THROUGH TUESDAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY CASES OF FLOODING...STRONG WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/MJ/JA
In the hours before
Local storm report, Jun 11, 5:24 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG DUNDEE 37.55N 86.78W
06/11/2009 OHIO KY LAW ENFORCEMENT
TREE WAS DOWNED.
&&
EVENT NUMBER LMK0900513
MRCLocal storm report, Jun 11, 5:25 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL FORDSVILLE 37.64N 86.72W
06/11/2009 E0.70 INCH OHIO KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK0900514
MRCLocal storm report, Jun 11, 5:27 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 5 SW LEITCHFIELD 37.43N 86.36W
06/11/2009 E0.88 INCH GRAYSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900515
MRCSpecial weather statement, Jun 11, 6:17 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT THU JUN 11 2009 KYZ035>037-040>043-049-120030- FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-CLARK KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... VERSAILLES...LEXINGTON...PARIS...CARLISLE...WINCHESTER 717 PM EDT THU JUN 11 2009 ...HEAVY STORMS MOVING INTO THE BLUEGRASS REGION... A CLUSTER OF HEAVY THUNDERSTORMS WILL MOVE ACROSS FRANKLIN COUNTY INTO WOODFORD... SCOTT... FAYETTE.. HARRISON AND BOURBON COUNTIES THROUGH 8:15 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF VERY HEAVY RAIN... DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS... AND POSSIBLY SOME SMALL HAIL. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADS AND UNDERPASSES. REMEMBER... NEVER CROSS ROADS COVERED WITH WATER. JA
Special weather statement, Jun 11, 6:44 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 744 PM EDT THU JUN 11 2009 KYZ027-061>063-071-120030- BUTLER-EDMONSON-GRAYSON-HART-WARREN- 644 PM CDT THU JUN 11 2009 ...STORMS WITH TORRENTIAL RAIN MOVING INTO SOUTHERN KENTUCKY... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF MUNFORDVILLE TO 12 MILES WEST OF BROWNSVILLE TO 6 MILES EAST OF GREENVILLE... MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...SMALL HAIL...AND STRONG GUSTY WINDS OF TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MUNFORDVILLE AROUND 715 PM CDT. THESE STORMS WILL BE... NEAR SWEEDEN AROUND 650 PM CDT. NEAR WOODBURY AROUND 655 PM CDT. NEAR PRICEVILLE AROUND 700 PM CDT. NEAR KESSINGER AROUND 705 PM CDT. NEAR RIVERSIDE AROUND 710 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT. && 13
Local storm report, Jun 11, 7:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 5 NNE SUGAR GROVE 37.15N 86.63W
06/11/2009 E0.75 INCH BUTLER KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK0900516
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Green, Hart, Warren | 118 min |
| Jun 11, 7:23 PM CDT | Tornado Warning | LMK | Barren, Green, Hart, Metcalfe | 37 min |
| Jun 11, 7:35 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 40 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 36 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe | 34 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 36 min |
| Jun 11, 8:53 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 27 min |
| Jun 11, 9:01 PM CDT | Tornado Warning | LMK | Cumberland | 14 min |
| Jun 12, 10:22 AM CDT | River Flood Warning | LMK | Butler, Warren | 23 hr |
| Jun 12, 11:28 AM CDT | River Flood Advisory | LMK | Butler, Muhlenberg, Ohio | 36 hr |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.